Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 60, NWS Charleston, WV

July 31, 2022Clay County, Nicholas County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 31, 2022, 1:53 PM EDT for Clay County, Nicholas County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2022, 1:53 PM EDT (17:53 UTC)
Expired
Jul 31, 2022, 5:45 PM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Clay County, WV, Nicholas County, WV

The radar

The Charleston,WV radar (KRLX), 60 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 5:20 PM EDTFLASH FLOOD8 Sw Clay, WVLAUREL FORK FLOODED. THERE WERE OTHER INSTANCES OF HIGH WATER THROUGHOUT THE COUNTY AS OF 3:38 PM. CREWS WERE CLEARING BLOCKED CULVERTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 207 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WGUS51 KRLX 311753
FFWRLX
WVC015-067-312145-
/O.NEW.KRLX.FF.W.0060.220731T1753Z-220731T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
153 PM EDT Sun Jul 31 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Clay County in north central West Virginia...
  Central Nicholas County in southeastern West Virginia...

* Until 545 PM EDT.

* At 153 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Summersville, Clay, Glen, Craigsville, Harrison, Drennan, 
  Bickmore, Kesslers Cross Lanes, Indore, Muddlety, Widen, Ivydale, 
  Swiss, Bentree, Canvas and Calvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3847 8127 3856 8101 3847 8085 3830 8064
      3822 8077 3821 8094 3822 8098 3821 8102
      3822 8103 3823 8103 3824 8103 3822 8106
      3824 8119 3825 8119 3826 8123

FLASH FLOOD...RADAR INDICATED

$$

KH
2 follow-up statements
589 
WGUS71 KRLX 311953
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
353 PM EDT Sun Jul 31 2022

WVC015-067-312145-
/O.CON.KRLX.FF.W.0060.000000T0000Z-220731T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay WV-Nicholas WV-
353 PM EDT Sun Jul 31 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS 
AFTERNOON FOR CLAY AND CENTRAL NICHOLAS COUNTIES...

At 353 PM EDT, Doppler radar indicated thunderstorms have produced 
heavy rain across the warned area. Between 1 and 2 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly. 
Emergency management reported numerous instances of high water, 
especially in Clay County, but also on Dixie Highway near Belva in 
Nicholas County. No roads were completely blocked yet, and crews 
were out clearing several blocked culverts. The heaviest of the rain 
was over, but roadways may still become blocked before water recedes.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Summersville, Clay, Glen, Craigsville, Harrison, Drennan, 
  Bickmore, Kesslers Cross Lanes, Indore, Muddlety, Widen, Ivydale, 
  Swiss, Bentree, Canvas, Belva and Calvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3847 8127 3856 8101 3847 8085 3830 8064
      3822 8077 3821 8094 3822 8098 3821 8102
      3822 8103 3823 8103 3824 8103 3822 8106
      3824 8119 3825 8119 3826 8123

FLASH FLOOD...RADAR INDICATED

$$

TRM
831 
WGUS71 KRLX 312151
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
551 PM EDT Sun Jul 31 2022

WVC015-067-312201-
/O.EXP.KRLX.FF.W.0060.000000T0000Z-220731T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay WV-Nicholas WV-
551 PM EDT Sun Jul 31 2022

...FLASH FLOOD WARNING HAS EXPIRED FOR CLAY AND CENTRAL NICHOLAS 
COUNTIES...

The heavy rain has long since ended, and flood waters have begun to 
recede. Laurel Fork near the outskirts of Clay was flooded earlier . 
Flooding is no longer expected to pose new threats. Please continue 
to heed remaining road closures.

LAT...LON 3847 8127 3856 8101 3847 8085 3830 8064
      3822 8077 3821 8094 3822 8098 3821 8102
      3822 8103 3823 8103 3824 8103 3822 8106
      3824 8119 3825 8119 3826 8123

$$

TRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:14 AM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jul 31, 8:14 AM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
814 AM EDT Sun Jul 31 2022

.SYNOPSIS...
Showers and thunderstorms return today into the new work week
as two more systems move through the area. Heat may build toward
the middle of the week with drier conditions.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 810 AM Sunday...

Made a few adjustments to PoPs to account for mainly light rain
moving into the northeast portion of the CWA this morning.
Otherwise, the forecast is generally on track.

As of 604 AM Sunday...

Increased PoPs to likely across southeast OH with the first
batch of convection moving further north than previously
anticipated. In addition added isolated thunderstorms during the
morning hours. Rest of forecast remains on track.

As of 301 AM Sunday...

A weak H500 shortwave crosses east today. Meanwhile, a weak surface
low pressure and a warm front lift north, stalling over extreme
southern WV through at least Monday. These two features will
provide the forcing and focus for showers and thunderstorms to
develop through tonight. Model consensus suggests first batch of
convection will arrive to the Tri-state area including HTS
around 13-15Z. Additional convection is expected to develop and
affect central and eastern mountains of WV including our VA
counties of Dickenson and Buchanan through tonight. Atmospheric
parameters such as PWATs around 2 inches and H850 theta-e
values of 340K will support heavy downpours.

One and three hour Flash flood guidance across southern WV and
southwest VA has recovered some, from 1.75 to 2 inches. However,
consecutive downpours over the same areas could exceed these amounts
and cause localized water issues. Not quite certain about rainfall
amounts over the nearly saturated terrain to consider a Flash Flood
Watch at this time. Will mention threat for flash flooding in HWO,
and will pass along the concern to next shift.

Expect below normal afternoon temperatures due to abundant
cloudiness and cooling showers. Highs generally in the mid 70s
lowlands ranging into the mid 60s in the mountains. However,
abundant moisture will keep above normal lows for tonight,
generally in the mid to upper 60s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 250 AM Sunday...

The region may initially see a lull in activity Monday morning
through early afternoon as one shortwave and associated belt of
stronger H850 flow exits east, as the next disturbance draws closer
to the Ohio Valley. The latter feature should yield increasing
chances for showers and thunderstorms heading into Monday
evening/overnight and lingering into the day Tuesday. Any threat for
severe storms is currently tempered by the late evening/overnight
timing for this feature, but will need to monitor trends in timing
over the next day. Could see some additional hydro issues with
another shot of rain, but the progressive nature of the system
should help in limiting impacts to mainly aggravation of existing
high water issues or new, mainly nuisance flooding.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 250 AM Sunday...

Ridging quickly builds back into the region for Wednesday and
Thursday with daytime highs rising into the lower 90s amidst dew
points in the mid 60s to lower 70s. This should yield a few hours of
heat index values in the mid to upper 90s, perhaps touching triple
digits in a few spots both days. Marginally capped profiles suggest
a few hours of isolated diurnal convective activity may be possible
each day, but in the absence of any specific forcing for ascent
beyond surface heating, will keep the forecast dry for now for most
locations.

The influence of high pressure will be short-lived however, as a
northern stream disturbance draws near Thursday night into Friday.
This will bring another round of showers and thunderstorms to the
region, some of which may produce heavy rain. Based on the current
overnight timing, poor mid-level lapse rates and marginal shear, not
currently expecting a threat for severe thunderstorms with this
activity.

Model consistency decreases significantly into the weekend, but a
loose consensus suggests a broader cyclonic pattern becoming
anchored over the east as ridging reestablishes itself over the
west, yielding a continued unsettled pattern. Largely left
central guidance slight chance/chance PoPs untouched due to
uncertainty.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 658 AM Sunday...

IFR conditions under dense fog will quickly improve to MVFR/VFR by
12Z. However, clouds will increase and thicken, ahead of the
upcoming frontal system and passing shortwave today. Model consensus
suggests clusters of showers or storms will affect the area through
the end of the period. Therefore, expect MVFR/IFR conditions under
moderate to heavy rainfall. In addition, models suggest IFR low
stratus will prevail this afternoon and evening across central WV
and eastern mountains. Additional convection will be possible across
the southern coalfields spreading northeast to affect CKB, BKW and
EKN through this afternoon and evening.

Light southeast this morning, becoming south this afternoon, and
then calm tonight. Light south flow aloft becomes moderate southwest
this afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of IFR/LIFR conditions due to
convection may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  H    H    H    M    H    M    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    H    L    M    H    H    H    H    H    H
BKW CONSISTENCY  H    M    H    H    H    M    M    M    M    H    H    H
EKN CONSISTENCY  L    L    L    M    M    H    M    M    M    H    H    H
PKB CONSISTENCY  L    L    H    H    M    L    M    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    H    H    H

AFTER 12Z MONDAY...
Brief periods of IFR conditions possible under heavier showers
and thunderstorms Monday and Monday night. IFR possible in
early morning fog Monday and Tuesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/JP
NEAR TERM...ARJ/JLB
SHORT TERM...JP
LONG TERM...JP
AVIATION...ARJ
Hazardous weather outlook, Jul 31, 5:03 AM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
503 AM EDT Sun Jul 31 2022

VAZ003-004-010915-
Dickenson-Buchanan-
503 AM EDT Sun Jul 31 2022

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and Tonight.

Repetitive showers and thunderstorms could likely produce
significant flash flooding of creeks and small streams through
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Slow moving showers and thunderstorms could lead to instances of
flash flooding Monday and Monday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-WVZ005-013-015-024>028-033-034-039-040-515>526-010915-
Lawrence KY-Wayne-Lincoln-Kanawha-Mingo-Logan-Boone-Clay-Braxton-
McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
503 AM EDT Sun Jul 31 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky and much of West Virginia.

.DAY ONE...Today and Tonight.

Repetitive showers and thunderstorms could lead to scattered
instances of flash flooding through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Slow moving showers and thunderstorms could lead to localize instances
of flash flooding Monday and Monday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-029>032-
010915-
Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Putnam-Roane-Wirt-Calhoun-Ritchie-Doddridge-Gilmer-Lewis-
Harrison-Taylor-
503 AM EDT Sun Jul 31 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of central West Virginia,
northern West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

Heavy downpours or slow moving showers and thunderstorms could lead
isolated flash flooding through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Slow moving showers and thunderstorms could lead to isolated flash
flooding Monday and Monday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 31, 10:15 AM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
1015 AM EDT Sun Jul 31 2022

OHZ086-087-WVZ006>008-013>015-026-311445-
Gallia OH-Lawrence OH-Jackson WV-Boone WV-Mason WV-Kanawha WV-
Lincoln WV-Cabell WV-Putnam WV-
1015 AM EDT Sun Jul 31 2022

...A strong thunderstorm will impact portions of southeastern Gallia,
southeastern Lawrence, southern Mason, Cabell, Kanawha, Putnam,
northern Lincoln, southwestern Jackson and northern Boone Counties
through 1045 AM EDT...

At 1014 AM EDT, Doppler radar was tracking a strong thunderstorm near
Tornado, or 7 miles east of Hamlin, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Huntington, Nitro, Winfield, Hamlin, Proctorville,
Jefferson, South Charleston, St. Albans, Dunbar, Hurricane,
Barboursville, Sissonville, Milton, Chesapeake, Eleanor, Marmet,
Belle, Buffalo and Cedar Grove.

This includes the following highways...
 Interstate 79 between mile markers 1 and 16.
 Interstate 77 in West Virginia between mile markers 96 and 124.
 Interstate 64 in West Virginia between mile markers 12 and 57.
 West Virginia Turnpike between mile markers 74 and 95.
 Route 119 between mile markers 52 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3855 8260 3880 8187 3849 8138 3812 8134
      3807 8198
TIME...MOT...LOC 1414Z 239DEG 49KT 3832 8197

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Jul 31, 10:43 AM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
1043 AM EDT Sun Jul 31 2022

WVZ008-014>016-026-027-517>519-311515-
Jackson WV-Clay WV-Roane WV-Boone WV-Kanawha WV-Southeast Fayette WV-
Northwest Nicholas WV-Northwest Fayette WV-Putnam WV-
1043 AM EDT Sun Jul 31 2022

...A strong thunderstorm will impact portions of southwestern
Nicholas, Kanawha, central Putnam, southern Roane, southwestern Clay,
southeastern Jackson, central Fayette and northeastern Boone Counties
through 1115 AM EDT...

At 1042 AM EDT, Doppler radar was tracking a strong thunderstorm over
South Charleston, or near Charleston, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Fayetteville, Winfield, Clay, Jefferson, South
Charleston, St. Albans, Dunbar, Oak Hill, Sissonville, Montgomery,
Chesapeake, Eleanor, Marmet, Ansted, Belle, Clendenin, Cedar Grove
and Poca.

This includes the following highways...
 Interstate 79 between mile markers 1 and 33.
 Interstate 77 in West Virginia between mile markers 96 and 123.
 Interstate 64 in West Virginia between mile markers 38 and 57.
 West Virginia Turnpike between mile markers 62 and 95.
 Route 119 between mile markers 69 and 80.
 Route 19 between mile markers 14 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3828 8181 3831 8181 3832 8182 3832 8184
      3851 8201 3881 8126 3808 8089 3807 8089
      3801 8085 3798 8145 3799 8146 3798 8149
      3799 8151 3797 8153 3797 8155
TIME...MOT...LOC 1442Z 252DEG 31KT 3837 8170

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Jul 31, 11:13 AM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
1113 AM EDT Sun Jul 31 2022

WVZ015-016-027-517-519-520-311545-
Southeast Nicholas WV-Clay WV-Roane WV-Kanawha WV-
Northwest Nicholas WV-Northwest Fayette WV-
1113 AM EDT Sun Jul 31 2022

...A strong thunderstorm will impact portions of Nicholas, eastern
Kanawha, southeastern Roane, Clay and northern Fayette Counties
through 1145 AM EDT...

At 1113 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pratt, or 17 miles southwest of Clay, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Summersville, Fayetteville, Clay, Montgomery, Ansted, Clendenin,
Cedar Grove, East Bank, Glasgow, Smithers, Gauley Bridge, Pratt,
Pinch, Powellton, Glen, Hawks Nest State Park, Elkview, Burnwell, Big
Otter and Wallback.

This includes the following highways...
 Interstate 79 between mile markers 9 and 10, and between mile
markers 32 and 42.
 West Virginia Turnpike between mile markers 65 and 76.
 Route 19 between mile markers 18 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3810 8068 3809 8069 3808 8074 3810 8088
      3806 8093 3801 8140 3845 8152 3863 8103
      3855 8091 3854 8092 3853 8089 3851 8088
      3852 8086 3839 8066
TIME...MOT...LOC 1513Z 256DEG 36KT 3829 8131

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Local storm report, Jul 31, 12:30 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1230 PM EDT SUN JUL 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      1 W CANNONSBURG         38.39N 82.72W
07/31/2022                   BOYD               KY   PUBLIC

            HWY 60 BLOCKED AT MILE POINT 3.5 DUE TO
            FLOODING.

&&

KH
Local storm report, Jul 31, 12:33 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1233 PM EDT SUN JUL 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      2 N CANNONSBURG         38.42N 82.70W
07/31/2022                   BOYD               KY   PUBLIC

            SHOPES CREEK AND ROUTE 538 BLOCKED DUE TO
            FLOODING.

&&

KH
Local storm report, Jul 31, 12:36 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT SUN JUL 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     FLASH FLOOD      6 SW CANNONSBURG        38.34N 82.78W
07/31/2022                   BOYD               KY   DEPT OF HIGHWAYS

            ROUTE 854 NEAR KY 1654 BLOCKED DUE TO
            FLOODING IN THE AREA.

&&

KH

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:15 AM EDTSpecial Weather StatementRLXCabell, Kanawha, Lincoln, Putnam30 min
Jul 31, 10:43 AM EDTSpecial Weather StatementRLXFayette, Kanawha, Putnam, Roane32 min
Jul 31, 11:07 AM EDTFlash Flood WarningRLXCabell, Wayne4 hr
Jul 31, 11:13 AM EDTSpecial Weather StatementRLXClay, Nicholas32 min

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.